Weight gain and antidepressants

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2010
Total Posts : 2
   Posted 2/8/2010 1:20 AM (GMT -6)   
I have been taking Wellbutrin XL and Zoloft for almost 5 years. In that time I have gained 50 pounds and have had no luck in losing any..I seem to keep gaining no matter what I do. I have thought about not taking the antidepressants, but I have severe depression and OCD so I'm afraid to not take the meds. I have gone bouts anywhere from 2 weeks to 1 month without any antidepressants due to financial reasons..I was able to lose some weight during the month I didn't take the meds, and temporarily I actually seemed happier and more energetic...but soon it all comes crashing down again. I'm not sure what to do...the meds help me emotionally, but the weight gain is making me more depressed....any advice? My doctor said that Zoloft and Wellbutrin Do NOT cause weight gain...but I disagree!

Elite Member

Date Joined Mar 2009
Total Posts : 18554
   Posted 2/8/2010 1:41 AM (GMT -6)   
hi jamie here, welcome 2 the forum.
they all effect and affect us differently. zoloft being an oldie is known to a lot of sufferes as a medication that increases your appetite. you could try others, albeit if the combo is helping then you and your doc need to work a plan of action to help you take the weight of. anti-deps are very hit and miss in this area, moreso because of our individual metabloisms. keep discussing this with your doc, write stuff down, especially when you feel the cravings to eat. it may well be something that can be adjusted. i wish you well, and i am sure others who are on the combo will get back to you with some helpful info soon. with compassion, jamie.

Regular Member

Date Joined Nov 2009
Total Posts : 82
   Posted 2/8/2010 8:04 AM (GMT -6)   
I can all to well relate to what you are saying I've gained over 100lbs in the last 5yrs due to the meds. Then they put me on cymbalta for the depression and I began to lose weight. I lost my cravings and wanting to eat all the time. Food turned me off and it was great. I also did real well and functioned on the high end of the scale. I don't know if this is a possibility for you but you might want to talk to your doc. about it. I wish you all the best and hope that you are able to find a good med that works for you....

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40391
   Posted 2/8/2010 11:34 AM (GMT -6)   
Hi Ang,

I am sure that zoloft is the culprit. Welbutrin does not cause weight gain. Zoloft didn't for me, but it has for many others. Maybe you can switch the zoloft for something else. But I don't know your age, after 30 we tend to gain weight naturally. Our motabalism changes as we age, so this could be normal depending on your age. But I would talk to the doc about it and see if you can switch from zoloft to something else. I am sure tht the welbutrin isn't doing it.

Keep posting and let us know how you are doing. Do have a talk with the doc and see what they say.

Best wishes to you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 4:47 AM (GMT -6)
There are a total of 2,710,437 posts in 298,897 threads.
View Active Threads

Who's Online
This forum has 153443 registered members. Please welcome our newest member, mkjhgfredsw.
150 Guest(s), 6 Registered Member(s) are currently online.  Details
Georgia Hunter, Celeste15, VLou*, Mad Martha, Miss spice bomb, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer